Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On the structure of certain idempotent semigroups


Author: Ahmad Shafaat
Journal: Trans. Amer. Math. Soc. 149 (1970), 371-378
MSC: Primary 20.93
MathSciNet review: 0258995
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Some general theorems concerning residual finiteness of algebras are given that are applied to show that every idempotent semigroup satisfying $ xyzx = xzyx$ identically is a subcartesian product of certain simple semigroups of order two and three.


References [Enhancements On Off] (What's this?)

  • [1] P. M. Cohn, Universal algebra, Harper & Row, Publishers, New York-London, 1965. MR 0175948
  • [2] J. A. Gerhard and Ahmad Shafaat, Semivarieties of idempotent semigroups (prepublication copy).
  • [3] J. R. Isbell, Subjects, adequacy, completeness and categories of algebras. [Subobjects, adequacy, completeness and categories of algebras], Rozprawy Mat. 36 (1964), 33. MR 0163939
  • [4] Miyuki Yamada and Naoki Kimura, Note on idempotent semigroups. II, Proc. Japan Acad. 34 (1958), 110–112. MR 0098141
  • [5] B. H. Neumann, Group properties of countable character (prepublication copy).
  • [6] Ahmad Shafaat, On implicationally defined classes of algebras, J. London Math. Soc. 44 (1969), 137–140. MR 0237409
  • [7] -, Characterizations of some universal classes of algebras, J. London Math. Soc. (to appear).
  • [8] Takayuki Tamura, Attainability of systems of identities on semigroups, J. Algebra 3 (1966), 261–276. MR 0190255

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20.93

Retrieve articles in all journals with MSC: 20.93


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1970-0258995-0
Keywords: Infinitely long implications, implicationally defined classes of $ \Omega $-algebras, quasivarieties, semivarieties, residually finite and locally finite algebras, classes of countable (local) character, idempotent semigroups, normal idempotent semigroups
Article copyright: © Copyright 1970 American Mathematical Society